Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 76, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 29, 2011, 9:03 PM CDT for Adams County, Clay County, Webster County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2011, 9:03 PM CDT (02:03 UTC)
- Expired
- May 29, 2011, 9:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Adams County, NE, Clay County, NE, Webster County, NE
The radar
The Grand Island radar (KUEX), 21 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3559 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 440 m²/s²
- 0-3 km storm-relative helicity
- 720 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 59.8
The text
As transmitted, in the capitals the NWS used until 2016.
051
WUUS53 KGID 300203
SVRGID
NEC001-035-181-300230-
/O.NEW.KGID.SV.W.0076.110530T0203Z-110530T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
903 PM CDT SUN MAY 29 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL NEBRASKA...
SOUTHERN CLAY COUNTY IN SOUTH CENTRAL NEBRASKA...
NORTHEASTERN WEBSTER COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 930 PM CDT
* AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF AYR...OR 14 MILES SOUTH OF HASTINGS...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRFIELD...GLENVIL...INLAND AND CLAY CENTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4035 9815 4035 9827 4028 9828 4034 9851
4060 9826 4051 9785
TIME...MOT...LOC 0203Z 211DEG 36KT 4044 9831
WIND...HAIL 60MPH 1.75IN
$$
BRYANT2 follow-up statements
561
WWUS53 KGID 300218
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
918 PM CDT SUN MAY 29 2011
NEC001-181-300228-
/O.CAN.KGID.SV.W.0076.000000T0000Z-110530T0230Z/
WEBSTER NE-ADAMS NE-
918 PM CDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS AND
NORTHEASTERN WEBSTER COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4035 9815 4035 9827 4038 9828 4060 9826
4053 9797
TIME...MOT...LOC 0218Z 211DEG 36KT 4062 9813
$$
NEC035-300230-
/O.CON.KGID.SV.W.0076.000000T0000Z-110530T0230Z/
CLAY NE-
918 PM CDT SUN MAY 29 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CLAY COUNTY UNTIL 930 PM CDT...
AT 912 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INLAND...OR 12 MILES EAST OF HASTINGS...MOVING NORTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4035 9815 4035 9827 4038 9828 4060 9826
4053 9797
TIME...MOT...LOC 0218Z 211DEG 36KT 4062 9813
WIND...HAIL 60MPH 1.75IN
$$
BRYANT930
WWUS53 KGID 300228
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT SUN MAY 29 2011
NEC035-300237-
/O.EXP.KGID.SV.W.0076.000000T0000Z-110530T0230Z/
CLAY NE-
928 PM CDT SUN MAY 29 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLAY COUNTY WILL
EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
BRIEF WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF NICKELS WILL
STILL BE POSSIBLE WITH THIS STORM.
LAT...LON 4035 9815 4035 9827 4038 9828 4060 9826
4053 9797
TIME...MOT...LOC 0227Z 211DEG 36KT 4070 9807
$$
BRYANTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 8:29 PM CDT, 34 minutes earlier.
Area forecast discussion, May 29, 8:29 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
829 PM CDT SUN MAY 29 2011
.UPDATE...SENT AN UPDATE TO THE FORECAST TO INCLUDE TORNADO WATCH
UNTIL 11 PM CDT FOR FILMORE...NUCKOLLS...AND THAYER COUNTIES IN
NEBRASKA AS WELL AS TO CHANGE THE SEVERE THUNDERSTORM WATCH TO A
TORNADO WATCH FOR JEWELL..MITCHELL...OSBORNE AND SMITH COUNTIES IN
NORTH CENTRAL KANSAS. NO OTHER CHANGES MADE TO FORECAST AT THIS
TIME.
&&
.AVIATION...00Z KGRI TAF...LIFR CONDITIONS TO CONTINUE AT KGRI
THROUGH 30/02Z...BEFORE CIGS AND VSBY IMPROVE AND BECOME VFR
DURING THE LATE EVENING HOURS. WILL LIKELY SEE SOME MID LEVEL
STRATUS MOVE ACROSS THE TAF SITE AFT 30/02Z...ASSOCIATED WITH
STRONG THUNDERSTORMS TO THE SOUTHEAST OF THE LOCAL AREA. WINDS
WILL SHIFT SOUTHEAST AND EVENTUALLY SOUTH OVERNIGHT...INCREASING
TO 23G28KTS AFT 30/08Z. ADDITIONALLY... WITH A STRONG LOW LEVEL
JET EXPECTED TO DEVELOP...WILL LIKELY SEE SIGNIFICANT WIND SHEAR
IN THE LOWEST 2 KFT FROM 30/08Z-3014Z. PREVAILING VFR CONDS ARE
EXPECTED FOR MUCH OF THE DAY MONDAY...WITH DETERIORATING CONDS
ASSOCIATED WITH PASSING FRONTAL BOUNDARY LATE IN THE DAY...LIKELY
AFT 31/00Z.
&&
.PREV DISCUSSION... /ISSUED 529 PM CDT SUN MAY 29 2011/
UPDATE...SENT AN UPDATE TO THE FORECAST TO ACCOUNT FOR ADDITION
OF SEVERE THUNDERSTORM WATCH UNTIL 11 PM CDT THIS EVENING ACROSS
SMITH...JEWELL...OSBORNE...AND MITCHELL COUNTIES IN NORTH CENTRAL
KANSAS...WHERE PROXIMITY OF WARM FRONT AND PRESENCE OF AMPLE
INSTABILITY WILL ALLOW ANY STORMS THAT ARE ABLE TO DEVELOP ACROSS
THIS AREA TO RAPIDLY BECOME SEVERE...WITH LARGE HAIL AND DAMAGING
WINDS EXPECTED TO BE THE PRIMARY THREAT. NO OTHER CHANGES MADE TO
INHERITED FORECAST AT THIS TIME.
PREV DISCUSSION... /ISSUED 342 PM CDT SUN MAY 29 2011/
SHORT TERM...THROUGH 12Z TUESDAY...PRIMARY FORECAST CONCERNS CENTER
UPON CHANCES FOR PRECIPITATION TONIGHT THROUGH MONDAY NIGHT...AS
WELL AS POTENTIAL SEVERE WEATHER. MORNING UPPER AIR ANALYSIS
INDICATES A TROUGH OVER THE WEST COAST WITH RIDGING OVER THE EAST.
MID AND UPPER LEVEL FLOW ACROSS THE CENTRAL PLAINS REMAINS FROM
THE SOUTHWEST AS A RESULT...AND A MID LEVEL LOW IS NOTED AT THE
BASE OF THE UPPER LEVEL TROUGH. AN 80KT MID LEVEL JET STREAK IS
ALSO NOTED ROUNDING THE BASE OF THE MID LEVEL LOW. AT THE SURFACE
A WARM FRONT IS NOTED EXTENDING FROM NORTHWEST KANSAS INTO NORTH
CENTRAL KANSAS AND ON INTO SOUTHEASTERN NEBRASKA. PERSISTENT LOW
LEVEL WAA AND RESULTANT ISENTROPIC UPGLIDE AND SATURATION
CONTINUES TO PROMOTE STRATUS ACROSS MUCH OF NEBRASKA STILL NORTH
OF THE WARM FRONT...WITH CLEAR SKIES OBSERVED FARTHER SOUTH.
DRY CONDITIONS SHOULD PERSIST FOR THE MOST PART THIS AFTERNOON AND
EVENING...WITH THE ONLY EXCEPTION PERHAPS RESIDING ACROSS OUR
EXTREME SOUTHEAST...ALONG AND SOUTHEAST OF THE WARM FRONT. PROXIMITY
SOUNDINGS FROM THE OPERATIONAL GFS...NAM AND LAPS CONTINUE TO
INDICATE VERY WARM MID-TROPOSPHERIC TEMPERATURES REMAIN IN THE
AREA...WHICH SHOULD KEEP SURFACE-BASED CONVECTION AT BAY. THAT BEING
SAID...THERE IS SOME CONCERN THE CAP COULD WEAKEN JUST ENOUGH
TOWARDS SUNSET AS THE MID LEVELS COOL...AND THERE COULD BE JUST
ENOUGH LOW LEVEL CONVERGENCE AND RESULTANT FORCING ALONG THE WARM
FRONT...FOR CONVECTIVE INITIATION DURING THE EVENING HOURS.
ALTHOUGH NOT LIKELY...SHOULD THUNDERSTORMS DEVELOP THEY WOULD LIKELY
QUICKLY TURN SEVERE WITH SBCAPE VALUES NEAR 5000J/KG ALONG AND SOUTH
OF THE WARM FRONT. IN ADDITION...DEEP LAYER BULK SHEAR IN EXCESS OF
40KTS WILL ALSO BE PRESENT. GIVEN ALL THIS...WENT AHEAD AND
INTRODUCED SLIGHT CHANCE POPS TO OUR EXTREME SOUTHEAST FOR THIS
EVENING...AS WELL AS SEVERE WORDING IN THE HWO.
A STOUT LLJ NEAR 70KT IS STILL EXPECTED TO PUSH INTO THE AREA
OVERNIGHT TONIGHT...WITH THE BULK OF LOW LEVEL THETA-E ADVECTION
EXPECTED ACROSS OUR EXTREME NORTH/NORTHEAST. PRECIPITATION IS NOT
LIKELY TONIGHT...HOWEVER FORECAST PROXIMITY SOUNDINGS SUGGEST
PARCELS ASCENDING FROM AROUND 600MB WOULD HAVE VERY LITTLE CIN WITH
50-100J/KG CAPE. GIVEN THE POTENTIAL ELEVATED INSTABILITY AND
FORCING ALONG THE NOSE OF THE LLJ...WENT AHEAD AND INTRODUCED SLIGHT
CHANCE POPS ACROSS OUR NORTH/NORTHEAST 06Z-12Z MONDAY.
AN INCREASING LOW LEVEL PGF AND VERY STRONG LOW TO MID LEVEL WINDS
WILL RESULT IN A VERY WINDY DAY ACROSS THE CWA ON MONDAY. AT THIS
TIME IT APPEARS THE STRONGEST LOW LEVEL PGF WILL RESIDE ACROSS OUR
EASTERN CWA. THAT BEING SAID...FORECAST PROXIMITY SOUNDINGS SUGGEST
OUR DEEPEST MIXING WILL OCCUR ACROSS OUR WEST/SOUTHWEST. MIXING TO
NEAR 600MB...PERHAPS HIGHER...IS CURRENTLY FORECAST WITH WINDS NEAR
60KTS READY AND WAITING. ASSUMING SOME LOSS IN WIND INTENSITY DURING
MOMENTUM TRANSFER TO THE SURFACE STILL YIELDS WIND GUSTS IN EXCESS
OF 50KTS AT THE SURFACE AND AS A RESULT...KEPT THE HIGH WIND WATCH
GOING FOR OUR WEST. ALSO WENT AHEAD AND ISSUED A WIND ADVISORY FOR
POINTS FARTHER EAST WHERE WINDY CONDITIONS WILL ALSO EXIST...BUT THE
GUST POTENTIAL WILL NOT BE AS HIGH.
MODEL GUIDANCE CONTINUES TO SUGGEST A COLD FRONT WILL SURGE ACROSS
THE CWA DURING THE LATE AFTERNOON AND EVENING HOURS MONDAY. ALTHOUGH
THERE ARE DISAGREEMENTS BETWEEN THE OPERATIONAL GFS AND NAM
REGARDING FROPA TIMING...THE OVERALL CONSENSUS IS CONVECTION WILL
INITIATE ALONG THE BOUNDARY AND PUSH ACROSS THE CWA...WITH LOCATIONS
NORTH OF I-80 MORE FAVORED FOR SEVERE WEATHER DUE TO INCREASED MID
LEVEL DPVA AND WAA AHEAD OF A NEGATIVELY TITLED SHORT WAVE AXIS.
SBCAPE VALUES OF 2000-3000J/KG ARE CURRENTLY EXPECTED AHEAD OF THE
SURFACE FRONT...WITH DEEP LAYER BULK SHEAR VALUES APPROACHING 50KTS.
OBVIOUSLY THESE CONDITIONS WILL PROMOTE ROBUST UPDRAFTS
WITH THE POTENTIAL FOR SIGNIFICANT HAIL PRODUCTION. GUSTY WINDS WILL
ALSO BE A PRIMARY SEVERE THREAT ON MONDAY. CONVECTION IS EXPECTED TO
QUICKLY PUSH EAST AS A LOW LEVEL COLD POOL HELPS PROPEL THE LOW
LEVEL BAROCLINIC ZONE EASTWARD...WITH PRECIPITATION EXPECTED TO COME
TO AN END BY 06Z TUESDAY OR SHORTLY AFTER.
LONG TERM...TUESDAY THROUGH SUNDAY. BEHIND THE WEATHER MAKER
SYSTEM ON MONDAY...TUESDAY WILL BE A DRY DAY WITH SFC BOUNDARY WELL
TO THE EAST AND THE UPPER LOW LIFTING FM THE DAKOTAS INTO MANITOBA.
THE UPPER RIDGE AXIS WILL BE ORIENTED ACROSS THE SOUTHEAST THIRD OF
THE CONUS WHILE ANOTHER UPPER LOW DIGS ALONG THE WEST COAST.
WESTERLY DRY DOWNSLOPE FLOW WILL BE IN PLACE ACROSS OUR REGION AND
IN THE COOLER AIRMASS TEMPS WILL CLOSER TO SEASONAL HIGHS IN THE
UPPER 70S TO LOWER 80S.
TUESDAY NIGHT INTO WEDNESDAY...SOUTHERLY RETURN FLOW DRAWS MOISTURE
BACK INTO OUR REGION WITH SFC DPS RISING FROM THE 40S TUESDAY NIGHT
BACK INTO THE 60S ON WEDNESDAY. GOOD MID LEVEL WAA IS PROGGED AS
WARM FRONTAL BOUNDARY LIFTS NORTH AND INCREASING INSTABILITY/SHEAR
IS PROGGED IN THE VCNTY OF THE FRONT. THE GFS LIFTS BOUNDARY
FARTHER NORTH FASTER THAN NAM SO ITS SOMETHING TO KEEP AN EYE ON FOR
POSITION BUT CANNOT COMPLETELY RULE OUT STRONG/SEVERE STORM
POTENTIAL IN VCNTY OF BOUNDARY. INSTABILITY PROGS INDICATE
2000/3000 J/KG CAPE ALONG THE BOUNDARY WITH SHEAR PARAMETERS AROUND
30KTS. CONVECTIVE CHCS CARRY INTO WEDNESDAY NIGHT AS HIGH PLAINS
CONVECTION MAY MOVE INTO AREA AS ENERGY TRANSLATES NE IN SW FLOW
ALOFT.
THE UPPER RIDGE AXIS BUILDS NORTH ONTO THE PLAINS ON THURSDAY AS THE
UPPER TROUGH DEEPENS OVER THE ROCKIES. THE UPPER RIDGE AXIS SHIFTS
EAST BY THE END OF THE WEEK WITH MORE SOUTHWESTERLY FLOW ALOFT
SETTING UP ACROSS THE PLAINS...THEN RIDGE AXIS RETROGRADES/REBUILDS
ACROSS THE PLAINS OVER THE WEEKEND. CANNOT COMPLETELY RULE OUT
CONVECTIVE POTENTIAL THURSDAY NIGHT INTO THE FIRST PART OF THE
WEEKEND UNTIL RIDGE AXIS AN BE REESTABLISHED BUT PREFER TO NOT
BLANKET POPS ATTM AND WILL GO WITH A MAINLY DRY FCST FOR NOW.
&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY FROM 10 AM TO 10 PM CDT MONDAY FOR NEZ041-048-049-
063-064-076-077-086-087.
HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
NEZ039-040-046-047-060>062-072>075-082>085.
KS...HIGH WIND WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
KSZ005>007-017>019.
&&
SHORT TERM...BRYANT
AVIATION/UPDATE...ROSSIHazardous weather outlook, May 29, 5:15 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 515 PM CDT SUN MAY 29 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 302215- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 515 PM CDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING...PRIMARILY ALONG AND SOUTHEAST OF A LINE FROM GENEVA NEBRASKA TO PHILLIPSBURG KANSAS. SEVERE WEATHER MAY BE OBSERVED SHOULD THUNDERSTORMS DEVELOP...WITH HAIL TO THE SIZE OF BASEBALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES ALL BEING POSSIBLE. A FEW THUNDERSTORMS WILL ALSO BE POSSIBLE AFTER MIDNIGHT TONIGHT...PRIMARILY NORTH OF A LINE FROM LOUP CITY TO OSCEOLA IN NEBRASKA. SEVERE WEATHER IS NOT EXPECTED SHOULD THUNDERSTORMS DEVELOP OVERNIGHT. THE PLATTE RIVER NEAR KEARNEY NEBRASKA IS NEAR FLOOD STAGE. AS A RESULT...A FLOOD WARNING REMAINS IN EFFECT. PLEASE SEE THE LATEST FLOOD STATEMENT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS WILL OVERTAKE SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS DURING THE DAY MONDAY. SUSTAINED SOUTHERLY WINDS OF 25 TO 45 MPH WILL BE OBSERVED THROUGH MOST LOCATIONS. WIND GUSTS UP TO 45 MPH ARE CURRENTLY FORECAST EAST OF HIGHWAY 281...WITH WIND GUSTS APPROACHING 60 MPH FARTHER WEST. HIGH WIND WATCHES AND WIND ADVISORIES HAVE BEEN ISSUED FOR THE AREA AS A RESULT. PLEASE SEE THE LATEST HIGH WIND WATCH AND WIND ADVISORY PRODUCTS FOR FURTHER INFORMATION. SEVERE THUNDERSTORMS ARE STILL EXPECTED ACROSS THE OUTLOOK AREA LATE MONDAY AFTERNOON AND MONDAY EVENING. HAIL TO THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO 70 MPH AND ISOLATED TORNADOES WILL ALL BE POSSIBLE MONDAY. ALTHOUGH ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS IS OUTLOOKED FOR SEVERE WEATHER MONDAY...AT THIS TIME IT APPEARS LOCATIONS NORTH OF I-80 HAVE THE HIGHEST PROBABILITY OF OBSERVING SEVERE WEATHER. FINALLY...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...GENERALLY ALONG AND SOUTHEAST OF A LINE FROM GENEVA NEBRASKA TO PHILLIPSBURG KANSAS. SPOTTER ACTIVATION IS LIKELY MONDAY AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI/BRYANT
In the hours before
Local storm report, May 29, 7:31 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
731 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 10 S DOWNS 39.36N 98.55W
05/29/2011 E1.75 INCH OSBORNE KS TRAINED SPOTTER
&&
GUERREROLocal storm report, May 29, 7:40 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
740 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL CAWKER CITY 39.51N 98.43W
05/29/2011 E1.00 INCH MITCHELL KS TRAINED SPOTTER
&&
GUERREROSpecial weather statement, May 29, 7:58 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 758 PM CDT SUN MAY 29 2011 KSZ005-006-017-018-300145- OSBORNE KS-PHILLIPS KS-ROOKS KS-SMITH KS- 758 PM CDT SUN MAY 29 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSBORNE... SOUTHEASTERN PHILLIPS...NORTHEASTERN ROOKS AND SOUTHERN SMITH COUNTIES UNTIL 845 PM CDT... AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF CEDAR...OR 21 MILES SOUTHEAST OF PHILLIPSBURG...MOVING NORTHEAST AT 35 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CEDAR... GAYLORD... HARLAN... KENSINGTON... ATHOL... SMITH CENTER... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3990 9908 3974 9851 3941 9898 3953 9919 TIME...MOT...LOC 0058Z 215DEG 35KT 3961 9897 BRYANT
Local storm report, May 29, 8:01 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HASTINGS NE
801 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL CAWKER CITY 39.51N 98.43W
05/29/2011 E2.00 INCH MITCHELL KS STORM CHASER
&&
GUERREROLocal storm report, May 29, 8:03 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
803 PM CDT SUN MAY 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL NW IONIA 39.66N 98.35W
05/29/2011 E1.00 INCH JEWELL KS AIRPLANE PILOT
&&
GUERREROSpecial weather statement, May 29, 8:28 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
828 PM CDT SUN MAY 29 2011
KSZ007-300215-
JEWELL KS-
828 PM CDT SUN MAY 29 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JEWELL COUNTY UNTIL 915
PM CDT...
AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JEWELL...OR 15 MILES NORTH OF BELOIT...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MANKATO...
MONTROSE...
FORMOSO...
LOVEWELL STATE PARK...
WEBBER...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3957 9814 3959 9836 4000 9825 4000 9793
3981 9793
TIME...MOT...LOC 0128Z 208DEG 31KT 3969 9818
BRYANTThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 9:13 PM CDT | Special Weather Statement | GID | Thayer | 47 min |
| May 29, 9:26 PM CDT | Special Weather Statement | GID | Clay | 49 min |
| May 30, 4:00 AM CDT | High Wind Warning | GID | Adams, Buffalo, Dawson, Franklin, Furnas, Gosper and 4 more | 18 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.